Alert archive / Wisconsin / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 29, 2015, 2:52 PM CDT for Chippewa County, Wisconsin. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2015, 2:52 PM CDT (19:52 UTC)
- Expired
- Jun 29, 2015, 3:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
County Chippewa County, WI
The radar
The La Crosse radar (KARX), 135 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:15 PM CDT | HAIL 0.5 | Cadott, WI | SMALL BRANCHES ALSO REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
904
WWUS83 KMPX 291952
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
252 PM CDT MON JUN 29 2015
WIZ027-028-292030-
CHIPPEWA-EAU CLAIRE-
252 PM CDT MON JUN 29 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHIPPEWA AND
NORTHEASTERN EAU CLAIRE COUNTIES...
AT 252 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ISLAND LAKE TO CORNELL TO NEAR BOYD...AND MOVING
SOUTH AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
EAU CLAIRE...CHIPPEWA FALLS...LAKE HALLIE...STANLEY...BLOOMER...LAKE
WISSOTA...CORNELL...CADOTT...BOYD...TILDEN...LUDINGTON AND JIM FALLS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN WISCONSIN.
LAT...LON 4489 9159 4529 9153 4530 9147 4518 9094
4466 9092
TIME...MOT...LOC 1952Z 354DEG 30KT 4528 9147 4515 9119 4500 9104
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 29, 12:47 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 29, 12:47 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1247 PM CDT MON JUN 29 2015 .UPDATE...TO INCLUDE 18Z AVIATION DISCUSSION BELOW. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 412 AM CDT MON JUN 29 2015 TODAY AND TONIGHT...SFC ANALYSIS SHOWS A LOW PRES CENTER IN CENTRAL IL...RESPONSIBLE FOR THE SHWRS/TSTMS OF YDA....ALONG WITH A CDFNT DRAPED OVER QUEBEC/ONTARIO/MANITOBA PROVINCES. IT IS THIS CDFNT... AS IT SINKS SWD ACRS THE AREA TDA...THAT WILL BE THE FOCUS FOR AFTN STRONG-TO-SEVERE CONVECTION. THE FIRST CONCERN FOR TDA WILL BE AREAS OF FOG OVER WRN WI TDA...RESULTING FROM A HIGHLY MOIST BLYR UNDER THE NIGHTLY INVERSION WITH CALM WINDS. A NUMBER OF SITES ARE REPORTING 1/4SM WITH CALM WINDS. THESE CONDS ARE NOT EXPECTED TO IMPROVE THRU DAYBREAK SO HAVE OPTED TO ISSUE A DENSE FOG ADVY FOR ALL THE W-CENTRAL WI COUNTIES THRU 9AM CDT THIS MRNG. GOING INTO THE AFTN HOURS...A FAIRLY EVIDENT H7 SHTWV TROF DISTURBANCE ON WV IMAGERY EARLY THIS MRNG RIDING SEWD FROM MANITOBA WITHIN PRONOUNCED NW FLOW ALOFT WILL AID IN CONVECTIVE DEVELOPMENT OVER MAINLY THE ERN HALF OF THE WFO MPX CWFA LATER TDA. THE AFOREMENTIONED PLENTIFUL LLVL MOISTURE WILL CONTRIBUTE TO DEWPOINTS IN THE LWR 60S FOR MUCH OF THE CWFA TDA. IN ADVANCE OF THE CDFNT...THIS MOISTURE POOLING WILL ALLOW MLCAPES TO INCRS TO ARND 1500 J/KG. MIDLVL LAPSE RATES OF 6-7 DEG C ALONG WITH MODEST SHEAR AND WEAK CAPPING WILL PROMOTE STRONG-TO-SEVERE TSTM DEVELOPMENT THIS AFTN INTO THIS EVENING. THE MAIN HAZARD LOOKS TO BE STRONG/DMGG WINDS IN ASSOCIATION WITH DOWNBURSTS AND OUTFLOW COLLISIONS...WITH SOME OF THE DEEPER CORES CAPABLE OF PRODUCING LARGE HAIL. THE BEST TIMING FOR A WINDOW FOR SEVERE WX LOOKS TO BE IN THE 3PM-9PM TIMEFRAME...MAINLY DUE TO PEAK HEATING OF THE DAY. THE BROAD SWATH OF THE SFC CDFNT COMBINED WITH THE PATH OF THE SHTWV ALOFT PUTS VIRTUALLY THE ENTIRE CWFA AT RISK...WHICH IS ALIGNED WELL WITH THE SWODY1 DEPICTION. THE LOSS OF HEATING SHOULD ALLOW FOR A DIMINISHING OF THE CONVECTIVE COVERAGE THIS EVENING...SLOWLY MOVING AWAY TO THE SOUTH AND EAST OVERNIGHT. THERE IS POTENTIAL FOR FOG REDEVELOPMENT OVERNIGHT INTO EARLY TUE MRNG...ESP SHOULD WINDS DROP OFF ONCE AGAIN. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 412 AM CDT MON JUN 29 2015 BY TOMORROW MORNING...THE NORTH TO SOUTH ORIENTED JET STREAK WILL BE OVERHEAD...WITH THE CENTER OF THE UPPER LEVEL TROUGH POSITIONED OVER THE GREAT LAKES. ALL THE FORCING WILL HAVE SHIFTED EAST OF OUR AREA. MEANWHILE...THE NEXT SHORTWAVE WILL BE TOPPING THE WESTERN RIDGE AND DIVE SOUTHEAST TOWARD THE DAKOTAS. THE JET STREAK WILL SHIFT TO OUR EAST...AND THE INCOMING SHORTWAVE AND PV ADVECTION WILL BE AIDED IN BRINGING LIFT INTO THE CENTRAL DAKOTAS BY THE UPPER LEVEL DIVERGENCE ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THE JET. AS WE HEAD INTO WEDNESDAY...THE LATEST GUIDANCE INDICATES THE FORCING WILL CONTINUE SOUTHEAST THROUGH THE DAKOTAS TOWARD IOWA...JUST SKIMMING WESTERN MN AND LEAVING EASTERN MN AND WESTERN WI DRY. SO...I ENDED UP TRIMMING THE EASTERN EXTENT OF THE POPS ON WEDNESDAY...AND LIKELY STILL HAVE BLED TOO FAR EAST BASED ON A BLEND OF THE NAM/GFS/SREF. THE ECMWF IS MORE BULLISH IN QPF AMOUNTS ACROSS THE EASTERN DAKOTAS AND SPREADS AMOUNTS OF 0.1-0.2" INTO WESTERN MN...WHICH IS WHY I BLED THE POPS EAST OF THE NAM/GFS/SREF. HOPEFULLY WE'LL SEE SOME CONVERGENCE IN THE GUIDANCE IN THE NEXT RUNS OF THE MODELS. I REDUCED QPF QUITE A BIT ACROSS WESTERN MN BASED ON THE NAM/GFS INDICATING THE FORCING WEAKENING/SKIMMING WESTERN MN...AND KEPT THE TWIN CITIES AREA DRY. THE THURSDAY SYSTEM HAS SLOWED DOWN A BIT WITH THE EC BEING A FEW HOURS FASTER THAN THE GFS IN BRINING DOWN THE NEXT SHORTWAVE IN THE NORTHWEST FLOW REGIME. THE EC STILL INDICATED LIGHT PRECIP SPREADING ACROSS THE AREA BY THURSDAY AFTERNOON...SO LEFT THE CHANCE POPS IN THE SUPERBLEND BE...BUT I WOULDN'T BE SURPRISED TO SEE THE PROGRESSION SLOWED DOWN IN THE COMING FORECASTS BASED ON THE TREND. IN FACT...THE GFS SOLUTION WANTS TO INDICATE THAT LOW LEVEL DRY AIR AND THE SURFACE HIGH OVER THE GREAT LAKES WILL KEEP THE PRECIP AT BAY ACROSS EASTERN MN AND WESTERN WI...SO WOULD NOT BE AT ALL SURPRISED IF THURSDAY ENDS UP TO BE A DRY DAY...WITH BETTER CHANCES FOR PRECIP THURSDAY NIGHT. LOOKING AHEAD TO INDEPENDENCE DAY WEEKEND...THE UPPER FLOW WILL BECOME MORE ANTICYCLONIC LATE FRIDAY AND FOR THE 4TH OF JULY...AHEAD OF A DEEP UPPER LOW PUSHING INTO ALBERTA. FOR OUR AREA...INDEPENDENCE DAY LOOKS DRY...WITH PARTLY CLOUDY SKIES AND HIGH TEMPERATURES NEAR 80. THAT UPPER LOW WILL CONTINUE EAST THROUGH SUNDAY AND REMAIN NORTH OF THE BORDER...BUT THE TRAILING COLD FRONT WITH THE SURFACE LOW COULD SPARK WIDESPREAD SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND NIGHT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1248 PM CDT MON JUN 29 2015 VISIBLE SATELLITE IMAGERY TODAY ILLUSTRATES AN IMPRESSIVE LAYER OF SMOKE FILTERING ACROSS THE EASTERN DAKOTAS AND WESTERN MINNESOTA FROM THE WILDFIRES IN CANADA. THIS HAS MIXED DOWN TO THE SURFACE IN THE FORM OF A 6SM HZ AT SOME SPOTS...BUT PRIMARILY TO THE WEST OF THE TAF AREA. SHOWERS AND THUNDERSTORMS WILL SPREAD INTO CENTRAL MN AND WEST CENTRAL WI THIS AFTERNOON...WITH TAF SITES BEING AFFECTED PRIMARILY BETWEEN 19Z MON AND 00Z TUE. THE STORMS HAVE THE POTENTIAL TO HAVE THE HIGHEST IMPACT AT KSTC-KMSP-KRNH-KEAU...WITH KAXN AND KRWF LIKELY TO ESCAPE THE ACTIVITY. MVFR CIGS/VSBYS ARE EXPECTED WITH THE SHOWERS/STORMS...AND COULD SEE SOME STRONG WINDS AND HAIL AT THE AFFECTED SITES. EXPECT THE PRECIP TO CLEAR OUT AROUND SUNSET...WITH MOST AREAS REMAINING VFR OVERNIGHT. COULD SEE SOME PATCHY FOG OVERNIGHT...BUT FOR THE MOST PART WINDS WILL STAY HIGH ENOUGH TO MINIMIZE THAT THREAT. DO EXPECT A DECENT PROBABILITY THAT KEAU AND KRNH WILL SEE LOW-END MVFR CIGS /1000-1500FT/ AROUND/AFTER DAYBREAK TUESDAY...AS LLVL MOISTURE FEEDS IN FROM THE NORTHEAST. NORTHWEST WINDS THROUGH TONIGHT...SHIFTING TO NORTHEAST FOR TUESDAY. SPEEDS GENERALLY AOB 10 KTS...WITH THE EXCEPTION OF OCCASIONAL HIGHER GUSTS THIS AFTERNOON. KMSP... TSRA MOST LIKELY TO IMPACT KMSP BETWEEN 2030Z AND 2230Z...WITH SHOWERS IN AREA THROUGH 02Z TUE. PREVALENT VFR CONDITIONS...ALTHOUGH MVFR CIGS/VSBYS QUITE POSSIBLE WITH THE THUNDER...ALONG WITH GUSTY WINDS. COULD SEE WISPS OF MVFR CLOUDS ATTEMPT TO SNEAK INTO EAST CENTRAL MN FROM WI AROUND DAYBREAK TUESDAY. AT THIS TIME...THINK THE DECK WILL STAY PRIMARILY EAST OF KMSP...SO HAVE NOT INCLUDED IT. /OUTLOOK FOR KMSP/ WED...VFR. WINDS ENE AT 5-10 KTS. THU...VFR WITH CHC MVFR -TSRA. WINDS SE AT 5-10 KTS. FRI...VFR WITH SLGT CHC MVFR -TSRA. WINDS WSW 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JPC LONG TERM...SPD AVIATION...LS
Hazardous weather outlook, Jun 29, 12:50 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1250 PM CDT MON JUN 29 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1250 PM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING ACROSS WEST CENTRAL WISCONSIN THROUGH MUCH OF MINNESOTA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGHOUT MUCH OF THE REST OF WEEK. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 29, 1:19 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
119 PM CDT MON JUN 29 2015
MNZ043-044-291845-
MORRISON-MILLE LACS-
119 PM CDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MILLE LACS AND
SOUTHEASTERN MORRISON COUNTIES...
AT 119 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHEAST OF RUM
RIVER...OR 31 MILES EAST OF LITTLE FALLS...MOVING SOUTHEAST AT 35
MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MILACA...FORESTON...BOCK AND PEASE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4587 9352 4558 9351 4578 9375 4594 9384
4599 9370
TIME...MOT...LOC 1819Z 316DEG 31KT 4591 9372
BORGHOFFLocal storm report, Jun 29, 2:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
249 PM CDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL EAU CLAIRE 44.82N 91.49W
06/29/2015 M0.50 INCH EAU CLAIRE WI BROADCAST MEDIA
REPORTED BY WQOW TV METEOROLOGIST. ALSO REPORTED 0.55
INCHES OF RAIN IN 20 MINUTES.
&&
AJZLocal storm report, Jun 29, 2:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
251 PM CDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM FUNNEL CLOUD PRINCETON 45.57N 93.59W
06/29/2015 MILLE LACS MN TRAINED SPOTTER
REPORTED JUST WEST OF HIGHWAY 169.
&&
AJZSpecial weather statement, Jun 29, 2:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
252 PM CDT MON JUN 29 2015
WIZ027-028-292030-
CHIPPEWA-EAU CLAIRE-
252 PM CDT MON JUN 29 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHIPPEWA AND
NORTHEASTERN EAU CLAIRE COUNTIES...
AT 252 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ISLAND LAKE TO CORNELL TO NEAR BOYD...AND MOVING
SOUTH AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
EAU CLAIRE...CHIPPEWA FALLS...LAKE HALLIE...STANLEY...BLOOMER...LAKE
WISSOTA...CORNELL...CADOTT...BOYD...TILDEN...LUDINGTON AND JIM FALLS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN WISCONSIN.
LAT...LON 4489 9159 4529 9153 4530 9147 4518 9094
4466 9092
TIME...MOT...LOC 1952Z 354DEG 30KT 4528 9147 4515 9119 4500 9104
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:19 PM CDT | Special Weather Statement | MPX | Mille Lacs | 26 min |
| Jun 29, 3:12 PM CDT | Special Weather Statement | MPX | Hennepin | 33 min |
| Jun 29, 3:19 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Wright | 56 min |
| Jun 29, 3:56 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 64 min |
| Jun 29, 4:28 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Scott | 47 min |
| Jun 29, 5:00 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 60 min |
| Jun 29, 5:32 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Washington | 58 min |
| Jun 29, 6:02 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Isanti | 43 min |
| Jun 29, 6:28 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey, Washington | 47 min |
| Jun 29, 6:48 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey | 42 min |
| Jun 29, 3:13 AM CDT | Dense Fog Advisory | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more | 6 hr |
| Jun 29, 3:24 PM CDT | Special Weather Statement | MPX | Barron | 51 min |
| Jun 29, 3:33 PM CDT | Special Weather Statement | MPX | Eau Claire | 27 min |
| Jun 29, 3:35 PM CDT | Special Weather Statement | MPX | Barron | 25 min |
| Jun 29, 4:39 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire | 25 min |
Nearby
Special Weather Statements in Wisconsin, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.